Alert archive / South Carolina / Special Weather Statements in 2017
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 26, 2017, 4:15 PM EDT for Saluda County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 26, 2017, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
County Saluda County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287
WWUS82 KCAE 262015
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
415 PM EDT WED JUL 26 2017
SCZ026-027-262100-
Lexington-Saluda-
415 PM EDT WED JUL 26 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LEXINGTON
AND SALUDA COUNTIES...
At 415 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles north of Saluda to 10 miles
northeast of Leesville. Movement was southwest at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Batesburg, Batesburg-Leesville, Saluda, Ridge Spring, Leesville,
Gilbert, Summit and Monetta.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3413 8187 3417 8188 3418 8186 3417 8177
3419 8173 3407 8150 3409 8146 3407 8139
3408 8139 3411 8142 3408 8129 3380 8145
3382 8152 3388 8157 3384 8162 3391 8188
3398 8190 3396 8201
TIME...MOT...LOC 2015Z 037DEG 15KT 3415 8178 3405 8143
$$
fwaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:51 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 26, 2:51 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Columbia SC 251 PM EDT Wed Jul 26 2017 .SYNOPSIS... A weak front over the Midlands will dissipate by tonight. High pressure will briefly build over the area on Thursday. A pre- frontal trough will shift over the area Friday, followed by a stronger cold front from the northwest Friday night and Saturday. Cooler and drier conditions are then expected into early next week as high pressure builds over the region. && .NEAR TERM /THROUGH TONIGHT/... Upper trough over the region with embedded disturbance over SE GA, shifting SE. Surface back door boundary currently pushing SW through central SC, towards the CSRA and southern Midlands. Latest SPC mesoanalysis indicating moisture gradient over the region with precipitable water (PW) values ranging from 1.5 inches NE forecast area (FA) to 2 inches SW FA. Low level convergence along the surface boundary, with enhanced instability and moisture closer to the upper disturbance favors highest POPs CSRA and southern Midlands this afternoon. Due to high PW values, locally heavy rain possible over that area. Will expect convection to dissipate this evening with loss of heating. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Thursday and Thursday night...Upper level ridging will briefly nose into the area from the west, while surface high pressure builds in from off the NC coast. Onshore flow could advect some moisture into the eastern Midlands and parts of the CSRA and will indicate isolated showers/thunderstorms in those areas, but overall weak subsidence and limited moisture should result in rain-free conditions across much of the area. Temperatures should warm to highs in the lower 90s, with nighttime lows remaining mild in the lower to mid 70s. Friday and Friday night...a short wave trough and associated weak pre-frontal surface trough will shift into the area on Friday. Convection is expected to develop during the day in a moderately unstable atmosphere, aided by low-level convergence along the surface trough and forcing for ascent from the approaching short wave energy aloft. Expect coverage to range from numerous across the northern Midlands, to scattered elsewhere. Conditions appear favorable for a few of the thunderstorms to become severe, mainly capable of producing damaging wind gusts. The potential for numerous showers and thunderstorms will continue into Friday night in advance of a strong cold front approaching from the northwest. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Models differ a bit in timing, but a strong cold front appears to drop southeast across the area on Saturday. Abundant moisture and sufficient instability will support a good coverage of showers and thunderstorms over most of the area in the morning, with coverage diminishing from the northwest in the afternoon and early evening. Depending on the timing of the front, a few severe thunderstorms could occur. Much cooler and drier conditions will prevail Sunday through Tuesday as surface high pressure builds into the region from the north. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Upper trough over the region with embedded disturbance over SE GA, shifting SE. Surface back door frontal boundary currently pushing SW through central SC, towards the CSRA and southern Midlands. Lower cloudiness with MVFR CIGs just behind the boundary appear will affect CAE/CUB in the near term and is expected to dissipate or lift to VFR bases early this Main focus will be on thunderstorm potential along the surface boundary, with expectations of good chances of shower and thunderstorms for DNL/AGS, and possibly OGB, this afternoon. Will expect convection to dissipate this evening with loss of heating. Low level moisture and a weak SE low level flow could promote some fog/stratus late tonight. EXTENDED AVIATION OUTLOOK...VFR conditions appear to prevail Thursday, then flight restrictions will be possible in scattered-numerous showers and thunderstorms Friday into Saturday as a cold front moves through. Drier conditions then expected into early next week. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 26, 9:51 AM EDT, 6 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Columbia SC 951 AM EDT Wed Jul 26 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271400- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 951 AM EDT Wed Jul 26 2017 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Due to high atmospheric moisture content, thunderstorms could produce locally heavy rainfall mainly over the Central Savannah River Area and southern Midlands. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of showers and thunderstorms on Thursday, and isolated severe storms are possible. On Friday and Friday night, a strong cold front will bring a better chance for storms and a slight risk of severe weather. There is potential for widespread damaging winds in the afternoon or evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday.
In the hours before
Local storm report, Jul 26, 3:36 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
336 PM EDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM FLOOD 2 NE AIKEN 33.56N 81.70W
07/26/2017 AIKEN SC EMERGENCY MNGR
SOME FLOODING OCCURRING AT RICHLAND AVENUE
AND BEAUFORT STREET IN AIKEN. REPORT FROM
AIKEN COUNTY EM.
&&
BCLocal storm report, Jul 26, 3:50 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
350 PM EDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG CLEARWATER 33.50N 81.91W
07/26/2017 AIKEN SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED TREES DOWN ON
CHEROKEE DRIVE NEAR HIGHWAY 78.
&&
CJRLocal storm report, Jul 26, 3:53 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
353 PM EDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND GST 2 WNW AUGUSTA 33.47N 82.04W
07/26/2017 M39 MPH RICHMOND GA ASOS
DNL ASOS REPORTED A 39 MPH WIND GUST AT
19:33 UTC.
&&
CJRLocal storm report, Jul 26, 4:02 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
402 PM EDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM FLOOD 2 S NORTH AUGUSTA 33.50N 81.95W
07/26/2017 AIKEN SC PUBLIC
REPORTS OF FLOODING AT ATOMIC ROAD AND
MARTINTOWN ROAD IN NORTH AUGUSTA.
&&
BCLocal storm report, Jul 26, 4:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
408 PM EDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG 2 SSW MARTINEZ 33.49N 82.11W
07/26/2017 COLUMBIA GA PUBLIC
PUBLIC REPORTED MULTIPLE TREES DOWN ON
FLOWING WELLS ROAD NORTH OF I-20. REPORT
RELAYED THROUGH BROADCAST MEDIA PARTNERS.
&&
CJRSpecial weather statement, Jul 26, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
415 PM EDT WED JUL 26 2017
SCZ026-027-262100-
Lexington-Saluda-
415 PM EDT WED JUL 26 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LEXINGTON
AND SALUDA COUNTIES...
At 415 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles north of Saluda to 10 miles
northeast of Leesville. Movement was southwest at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Batesburg, Batesburg-Leesville, Saluda, Ridge Spring, Leesville,
Gilbert, Summit and Monetta.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3413 8187 3417 8188 3418 8186 3417 8177
3419 8173 3407 8150 3409 8146 3407 8139
3408 8139 3411 8142 3408 8129 3380 8145
3382 8152 3388 8157 3384 8162 3391 8188
3398 8190 3396 8201
TIME...MOT...LOC 2015Z 037DEG 15KT 3415 8178 3405 8143
fwaThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:15 PM EDT | Areal Flood Advisory | CAE | Aiken, Orangeburg | 2 hr |
| Jul 26, 2:33 PM EDT | Special Weather Statement | CAE | Aiken | 27 min |
| Jul 26, 3:05 PM EDT | Special Weather Statement | CAE | Aiken | 25 min |
| Jul 26, 3:12 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 48 min |
| Jul 26, 3:43 PM EDT | Areal Flood Advisory | CAE | Aiken | 2 hr |
| Jul 26, 2:52 PM EDT | Special Weather Statement | CAE | Columbia | 23 min |
| Jul 26, 2:56 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, McDuffie | 49 min |
Nearby
Special Weather Statements in South Carolina, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.